How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 24397
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My name is ***** ***** and my issue is regarding my 7 lb

Customer Question

Customer: Hi, my name is ***** ***** and my issue is regarding my 7 lb female yorkie eating a 250 mg azithromycin tablet
JA: Thanks. Can you give me any more details about your issue?
Customer: She had eaten the pill earlier in the morning and had a diarrhea about 230 she hasn't had any other symptoms, but we found the plastic it was in around 1130ish
JA: OK got it. Last thing — Dog Specialists generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 10 months ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 10 months ago.

According to Plumb's Veterinary Drug Handbook, 8th Ed., 2015 "Acute oral overdoses (of azithromycin) are unlikely to cause significant morbidity (severity of symptoms) other than vomiting, diarrhea and gastrontestinal cramping." It appears that your dog read the book. Her diarrhea should be transient and so no treatment is necessary at this time. There are no lasting or delayed adverse effects expected.

Please respond with further questions or concerns if you wish.

Customer: replied 10 months ago.
How long should the diarrhea last? Should I be concerned if it lasts over a certain period of time?
Expert:  Dr. Michael Salkin replied 10 months ago.

Less than 36 hours. The azithromycin can cause a dysbiosis - an imbalance in the normal intestinal microflora - but his body can rapidy repopulate the bacteria that were killed by that antibiotic. I would be patient for up to 72 hours. Please continue our conversation if you wish.

Expert:  Dr. Michael Salkin replied 10 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Michael Salkin